MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC EZ GLIDE AORTIC CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

EDWARDS LIFESCIENCES LLC EZ GLIDE AORTIC CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number EZC24A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11 manufacturer narrative per initial product evaluation, the report of cannula leakage was confirmed.Device was returned with visible blood residue at the connector to cannula junction and the barb connector to tubing junction.Wax-like material was visible at the connector to cannula junction.A white cable tie was observed at the same location as the wax-like material.As part of visual evaluation, bonding between cannula and connector with solvent was indicated.A leak test was performed with cable tie removed and leakage was observed between the connector to cannula junction.No other visual damage, contamination, or other abnormalities were found.The reported event is pending additional investigation and historical record review.A supplemental report will be submitted accordingly once the full investigation has been completed.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported that an ezc24a (lot 425099) started to ooze at the proximal end, just below the cannulation connection.This occurred as soon as they went on bypass at the beginning of the procedure.The surgeon used bone wax and ties to try and stop the oozing but had to replace the ezc24a cannula with another of the same model from a different lot.Then the surgeon was able to finish the case successfully.The amount of blood loss due to leakage is unknown.No patient injury reported.No abnormalities were noted and there was no additional processing of the device prior to use.There was no prolonged compression of the cannula.It was used during an ascending arch cabg case.Patient information not provided.Line pressure unknown.
 
Additional Manufacturer Narrative
Updated section b4 (date of this report) and g3 (date received by manufacturer).Updated section g6 (type of report and follow-up number).Updated section h2.H11: corrected data.The reported issue is related to a cannula leak that occurred at the connection between the cannula body and the connector.However, the incident involves a minor leakage at the junction between the ez glide cannula and the connector and there were no associated injuries or blood transfusions required.As a result, the severity of this non-conformance is limited.Therefore, this leakage issue will result only in procedural delay with no risk for the patient.Based on this information, this event is no longer considered reportable and this correction is being submitted.

Brand Name
EZ GLIDE AORTIC CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
dannette crooms
1 edwards way
irvine, CA 92614
8015656209
MDR Report Key20212513
Report Number2015691-2024-07097
Device Sequence Number8151749
Product Code DWF
UDI-Device Identifier00690103714401
UDI-Public(01)00690103714401(17)270507(11)240507(10)425099
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K123370
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEZC24A
Device Lot Number425099
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by Manufacturer10/28/2024
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown